Alert archive / Oklahoma / Freeze Warnings in 2008
Freeze Warning 9, NWS Tulsa, OK
NWS Tulsa, OK issued this freeze warning at Nov 15, 2008, 3:32 PM CST for 22 counties in Oklahoma; 4 counties in Arkansas. It took effect at Nov 16, 2008, 12:00 AM CST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 15, 2008, 3:32 PM CST (21:32 UTC)
- In effect from
- Nov 16, 2008, 12:00 AM CST
- Expired
- Nov 16, 2008, 9:00 AM CST
- In force
- 9 hr
- Issued by
- NWS Tulsa, OK
All 26 counties
Benton County, AR, Carroll County, AR, Madison County, AR, Washington County, AR, Adair County, OK, Cherokee County, OK, Choctaw County, OK, Craig County, OK, Creek County, OK, Delaware County, OK, Haskell County, OK, Latimer County, OK, Mayes County, OK, McIntosh County, OK, Muskogee County, OK, Nowata County, OK, Okfuskee County, OK, Okmulgee County, OK, Ottawa County, OK, Pawnee County, OK, Pittsburg County, OK, Pushmataha County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 42 km from the middle of the area, began a volume at 21:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.5 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 572 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KTSA 152132 NPWTSA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TULSA OK 332 PM CST SAT NOV 15 2008 ARZ001-002-010-011-019-020-029-OKZ049-053>076-160515- /O.NEW.KTSA.FZ.W.0009.081116T0600Z-081116T1500Z/ BENTON-CARROLL-WASHINGTON AR-MADISON-CRAWFORD-FRANKLIN-SEBASTIAN- PUSHMATAHA-CHOCTAW-OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-PAWNEE- TULSA-ROGERS-MAYES-DELAWARE-CREEK-OKFUSKEE-OKMULGEE-WAGONER- CHEROKEE-ADAIR-MUSKOGEE-MCINTOSH-SEQUOYAH-PITTSBURG-HASKELL- LATIMER-LE FLORE- INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...BERRYVILLE... EUREKA SPRINGS...FAYETTEVILLE...SPRINGDALE...HUNTSVILLE... VAN BUREN...OZARK...CHARLESTON...FORT SMITH...ANTLERS...CLAYTON... HUGO...PAWHUSKA...BARTLESVILLE...NOWATA...VINITA...MIAMI... PAWNEE...TULSA...CLAREMORE...PRYOR...JAY...BRISTOW...OKEMAH... OKMULGEE...WAGONER...TAHLEQUAH...STILWELL...MUSKOGEE...EUFAULA... SALLISAW...MCALESTER...STIGLER...WILBURTON...POTEAU 332 PM CST SAT NOV 15 2008 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST SUNDAY FOR THE FOLLOWING COUNTIES... IN ARKANSAS... BENTON...CARROLL...WASHINGTON...MADISON...CRAWFORD...FRANKLIN... SEBASTIAN. IN OKLAHOMA... PUSHMATAHA...CHOCTAW...OSAGE...WASHINGTON...NOWATA...CRAIG... OTTAWA...PAWNEE...TULSA...ROGERS...MAYES...DELAWARE...CREEK... OKFUSKEE...OKMULGEE...WAGONER...CHEROKEE...ADAIR...MUSKOGEE... MCINTOSH...SEQUOYAH...PITTSBURG...HASKELL...LATIMER...LE FLORE. TEMPERATURES ARE EXPECTED TO DROP TO FREEZING OR BELOW ACROSS MUCH OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS TONIGHT AS SKIES CLEAR AND THE WINDS DIMINISH. OVERNIGHT LOWS WILL RANGE FROM THE MID 20S TO LOWER 30S. TEMPERATURES ARE EXPECTED TO RISE ABOVE FREEZING BY MID-MORNING SUNDAY. A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS COULD KILL PLANTS AND OTHER TENDER VEGETATION. $$
2 follow-up statements
000 WWUS74 KTSA 160307 NPWTSA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TULSA OK 907 PM CST SAT NOV 15 2008 ARZ001-002-010-011-019-020-029-OKZ049-053>076-161115- /O.CON.KTSA.FZ.W.0009.081116T0600Z-081116T1500Z/ BENTON-CARROLL-WASHINGTON AR-MADISON-CRAWFORD-FRANKLIN-SEBASTIAN- PUSHMATAHA-CHOCTAW-OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-PAWNEE- TULSA-ROGERS-MAYES-DELAWARE-CREEK-OKFUSKEE-OKMULGEE-WAGONER- CHEROKEE-ADAIR-MUSKOGEE-MCINTOSH-SEQUOYAH-PITTSBURG-HASKELL- LATIMER-LE FLORE- INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...BERRYVILLE... EUREKA SPRINGS...FAYETTEVILLE...SPRINGDALE...HUNTSVILLE... VAN BUREN...OZARK...CHARLESTON...FORT SMITH...ANTLERS...CLAYTON... HUGO...PAWHUSKA...BARTLESVILLE...NOWATA...VINITA...MIAMI... PAWNEE...TULSA...CLAREMORE...PRYOR...JAY...BRISTOW...OKEMAH... OKMULGEE...WAGONER...TAHLEQUAH...STILWELL...MUSKOGEE...EUFAULA... SALLISAW...MCALESTER...STIGLER...WILBURTON...POTEAU 907 PM CST SAT NOV 15 2008 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CST SUNDAY... A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CST SUNDAY FOR THE FOLLOWING COUNTIES... IN ARKANSAS... BENTON...CARROLL...WASHINGTON...MADISON...CRAWFORD...FRANKLIN... SEBASTIAN. IN OKLAHOMA... PUSHMATAHA...CHOCTAW...OSAGE...WASHINGTON...NOWATA...CRAIG... OTTAWA...PAWNEE...TULSA...ROGERS...MAYES...DELAWARE...CREEK... OKFUSKEE...OKMULGEE...WAGONER...CHEROKEE...ADAIR...MUSKOGEE... MCINTOSH...SEQUOYAH...PITTSBURG...HASKELL...LATIMER...LE FLORE. CLEAR SKIES AND DIMINISHING WINDS WITH VERY DRY SURFACE AIR ALLOWED TEMPERATURES AFTER SUNSET TO FALL VERY RAPIDLY. AT 9 PM TEMPERATURES IN MANY LOCATIONS IN EASTERN OKLAHOMA AND NORTHWEST ARKANSAS HAD ALREADY REACHED THE FREEZING MARK. BELOW FREEZING TEMPERATURES ARE EXPECTED OVER MUCH OF THE AREA FROM MIDNIGHT UNTIL AFTER SUNRISE SUNDAY MORNING. A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE IMMINENT AND ARE EXPECTED TO LAST FOR SEVERAL HOURS BEFORE TEMPERATURES START TO CLIMB. THESE CONDITIONS COULD KILL PLANTS AND OTHER TENDER VEGETATION. $$
000 WWUS74 KTSA 161005 NPWTSA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TULSA OK 405 AM CST SUN NOV 16 2008 ARZ001-002-010-011-019-020-029-OKZ049-053>076-161500- /O.CON.KTSA.FZ.W.0009.000000T0000Z-081116T1500Z/ BENTON-CARROLL-WASHINGTON AR-MADISON-CRAWFORD-FRANKLIN-SEBASTIAN- PUSHMATAHA-CHOCTAW-OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-PAWNEE- TULSA-ROGERS-MAYES-DELAWARE-CREEK-OKFUSKEE-OKMULGEE-WAGONER- CHEROKEE-ADAIR-MUSKOGEE-MCINTOSH-SEQUOYAH-PITTSBURG-HASKELL- LATIMER-LE FLORE- INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...BERRYVILLE... EUREKA SPRINGS...FAYETTEVILLE...SPRINGDALE...HUNTSVILLE... VAN BUREN...OZARK...CHARLESTON...FORT SMITH...ANTLERS...CLAYTON... HUGO...PAWHUSKA...BARTLESVILLE...NOWATA...VINITA...MIAMI... PAWNEE...TULSA...CLAREMORE...PRYOR...JAY...BRISTOW...OKEMAH... OKMULGEE...WAGONER...TAHLEQUAH...STILWELL...MUSKOGEE...EUFAULA... SALLISAW...MCALESTER...STIGLER...WILBURTON...POTEAU 405 AM CST SUN NOV 16 2008 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM THIS MORNING FOR THE FOLLOWING COUNTIES... IN ARKANSAS... BENTON...CARROLL...WASHINGTON...MADISON...CRAWFORD...FRANKLIN... SEBASTIAN. IN OKLAHOMA... PUSHMATAHA...CHOCTAW...OSAGE...WASHINGTON...NOWATA...CRAIG... OTTAWA...PAWNEE...TULSA...ROGERS...MAYES...DELAWARE...CREEK... OKFUSKEE...OKMULGEE...WAGONER...CHEROKEE...ADAIR...MUSKOGEE... MCINTOSH...SEQUOYAH...PITTSBURG...HASKELL...LATIMER...LE FLORE. TEMPERATURES WILL WARM RAPIDLY AFTER SUNRISE AND WILL BE ABOVE FREEZING BEFORE 9 AM. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this freeze warning went out at Nov 15, 3:14 PM CST, 18 minutes earlier.
Area forecast discussion, Nov 15, 3:14 PM CST, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
314 PM CST SAT NOV 15 2008
.DISCUSSION...
A BRISK AUTUMN DAY IS WELL UNDERWAY ACROSS
EASTERN OKLAHOMA AS HIGH PRESSURE HAS BUILT
INTO REGION IN THE WAKE OF THE COLD FRONT
THAT MOVED THROUGH ON FRIDAY.
THE WINDS ARE EXPECTED TO DIMINISH THIS
EVENING AS THE PRESSURE GRADIENT WEAKENS.
THIS WILL ALLOW TEMPERATURES TO DROP TO
FREEZING OR BELOW TONIGHT. THEREFORE...WILL
ISSUE A FREEZE WARNING FOR THE ENTIRE FORECAST
FOR LATE TONIGHT INTO SUNDAY MORNING.
A WARM UP IS EXPECTED ON SUNDAY AS SOUTHWESTERLY
WINDS RETURN TO AREA ON THE BACKSIDE OF THE
HIGH PRESSURE SYSTEM AND IN ADVANCE OF THE
NEXT COLD FRONT. THE NEXT COLD FRONT WILL MOVE
THROUGH THE REGION SUNDAY NIGHT INTO MONDAY
BRINGING A REINFORCING SHOT OF COLD AIR TO
THE AREA. HOWEVER...NO PRECIP IS ANTICIPATED
TO THE LACK OF MOISTURE.
ANOTHER COLD FRONT WILL MOVE THROUGH THE AREA DRY
WEDNESDAY NIGHT INTO THURSDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 32 67 39 59 / 0 0 0 0
FSM 31 61 40 62 / 0 0 0 0
MLC 31 63 39 65 / 0 0 0 0
BVO 29 63 32 55 / 0 0 0 0
FYV 28 58 32 57 / 0 0 0 0
BYV 28 57 36 54 / 0 0 0 0
MKO 29 64 39 59 / 0 0 0 0
MIO 31 62 36 54 / 0 0 0 0
F10 31 64 39 60 / 0 0 0 0
HHW 33 63 39 67 / 0 0 0 0
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FREEZE WARNING FROM MIDNIGHT SUNDAY TO 9 AM SUNDAY FOR OKZ049-
OKZ053-OKZ054-OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-
OKZ061-OKZ062-OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-
OKZ069-OKZ070-OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.
AR...FREEZE WARNING FROM MIDNIGHT SUNDAY TO 9 AM SUNDAY FOR ARZ001-
ARZ002-ARZ010-ARZ011-ARZ019-ARZ020-ARZ029.
&&
SHORT TERM...15
LONG TERM....10Hazardous weather outlook, Nov 15, 12:07 PM CST, 3 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 1207 PM CST SAT NOV 15 2008 ARZ001-002-010-011-019-020-029-OKZ049-053>076-161100- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 1205 PM CST SAT NOV 15 2008 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT. FIRE WEATHER DANGER. RISK...LIMITED. AREA...SOUTHEASTERN OKLAHOMA. ONSET...ONGOING...ENDING BY SUNSET. DISCUSSION... STRONG NORTHERLY WINDS AND LOW AFTERNOON HUMIDITIES WILL CREATE CONDITIONS SUPPORTIVE OF AGGRESSIVE FIRE BEHAVIOR TODAY...ESPECIALLY ACROSS SOUTHEAST OKLAHOMA WHERE HUMIDITIES ARE LOWEST. CONDITIONS WILL IMPROVE BY SUNSET AS TEMPERATURES COOL AND WINDS WEAKEN. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SUNDAY THROUGH FRIDAY...NO HAZARDS. EXTENDED DISCUSSION... SEVERAL COLD FRONTS WILL PASS THROUGH THE AREA OVER THE NEXT WEEK...HOWEVER A LACK OF MOISTURE WILL KEEP THE FRONTAL PASSAGES DRY. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
Nearby
Freeze Warnings in Oklahoma, 2008Freeze Warnings in Arkansas, 2008Every freeze warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.